Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 67, NWS Grand Rapids, MI

September 20, 2012

NWS Grand Rapids, MI issued this small craft advisory at Sep 20, 2012, 4:40 AM EDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 20, 2012, 4:40 AM EDT (08:40 UTC)
Expired
Sep 23, 2012, 8:00 PM EDT
In force
4 days
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WHUS73 KGRR 200840
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 AM EDT THU SEP 20 2012

LMZ844>849-201645-
/O.CAN.KGRR.GL.W.0023.000000T0000Z-120920T0900Z/
/O.NEW.KGRR.SC.Y.0067.120920T0840Z-120921T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
440 AM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS
  TODAY...THEN TO SOUTHWEST 10 TO 20 KNOTS TONIGHT.

* WAVES...6 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TODAY...THEN
  SUBSIDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
14 follow-up statements
943 
WHUS73 KGRR 201502
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 AM EDT THU SEP 20 2012

LMZ844>849-202315-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120921T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1102 AM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...WEST 15 TO 25 KNOTS TODAY... THEN SOUTHWEST 10 TO 20
  KNOTS TONIGHT.

* WAVES...3 TO 6 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MEADE
506 
WHUS73 KGRR 201955
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT THU SEP 20 2012

LMZ844>849-210400-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120921T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 PM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...WEST WINDS 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
836 
WHUS73 KGRR 210230
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT THU SEP 20 2012

LMZ844>849-211030-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120921T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1030 PM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WINDS...WEST WINDS 15 TO 25 KNOTS DIMINISHING.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
788 
WHUS73 KGRR 210753
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 AM EDT FRI SEP 21 2012

LMZ844>849-211600-
/O.EXT.KGRR.SC.Y.0067.000000T0000Z-120922T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
353 AM EDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST WINDS 10 TO 15 KNOTS INCREASING TO 15 TO 25 KNOTS
  BY THIS AFTERNOON.

* WAVES...1 TO 3 FEET THIS MORNING BUILDING TO 3 TO 5 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
220 
WHUS73 KGRR 211453
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 AM EDT FRI SEP 21 2012

LMZ844>849-212300-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120922T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1053 AM EDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
112 
WHUS73 KGRR 212005
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT FRI SEP 21 2012

LMZ844>849-220415-
/O.EXT.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
405 PM EDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...WEST WINDS 15 TO 25 KNOTS...BECOMING NORTH OR NORTHWEST
  10 TO 20 KNOTS TONIGHT. NORTHWEST WINDS INCREASING TO 30 KNOTS
  ON SATURDAY AND CONTINUING THROUGH SUNDAY EVENING.

* WAVES...3 TO 5 FEET TONIGHT... BUILDING TO 4 TO 8 FEET SATURDAY
  AND CONTINUING THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
129 
WHUS73 KGRR 220107
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EDT FRI SEP 21 2012

LMZ844>849-220915-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
907 PM EDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING
  NORTHWEST OVERNIGHT. NORTHWEST WINDS INCREASING TO 30 KNOTS ON
  SATURDAY AND CONTINUING THROUGH SUNDAY EVENING.

* WAVES...3 TO 5 FEET TONIGHT... BUILDING TO 4 TO 8 FEET 
  SATURDAY AND CONTINUING THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
527 
WHUS73 KGRR 220715
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EDT SAT SEP 22 2012

LMZ844>849-221515-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
315 AM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...WEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST AND
  INCREASING TO 30 KNOTS LATE THIS MORNING AND AFTERNOON.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
241 
WHUS73 KGRR 221423
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EDT SAT SEP 22 2012

LMZ844>849-222230-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1023 AM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
193 
WHUS73 KGRR 221959
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT SAT SEP 22 2012

LMZ844>849-230400-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 PM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 8 FEET.

WATERSPOUTS ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
236 
WHUS73 KGRR 230108
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 PM EDT SAT SEP 22 2012

LMZ844>849-230915-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
908 PM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 8 FEET.

WATERSPOUTS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
811 
WHUS73 KGRR 230712
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 AM EDT SUN SEP 23 2012

LMZ844>849-231515-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 AM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST UP TO 30 KNOTS. 

* WAVES...4 TO 7 FEET.

WATERSPOUTS ALSO POSSIBLE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
443 
WHUS73 KGRR 231433
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1033 AM EDT SUN SEP 23 2012

LMZ844>849-232245-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1033 AM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

WATERSPOUTS ALSO POSSIBLE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
656 
WHUS73 KGRR 231935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EDT SUN SEP 23 2012

LMZ844>849-240345-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
/O.NEW.KGRR.SC.Y.0068.120924T1200Z-120925T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 2 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 2 PM EDT
TUESDAY. 

* WINDS...NORTHWEST UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

WATERSPOUTS ALSO POSSIBLE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 3:34 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 20, 3:34 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 AM EDT THU SEP 20 2012

.SYNOPSIS...
ISSUED AT 334 AM EDT THU SEP 20 2012

AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR THE REGION THROUGH
THE END OF THE WEEK AND THROUGH MOST OF THE WEEKEND. THE AREA WILL
SEE INTERVALS OF SHOWERS THROUGH THE WEEKEND AS MULTIPLE WAVES OF
LOW PRESSURE MOVE THROUGH THE AREA. COOL AIR WILL ALSO HOLD IN
ACROSS THE AREA THROUGH THE WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 334 AM EDT THU SEP 20 2012

MAIN FORECAST CHALLENGE IN THE SHORT TERM IS DETERMINING PCPN TRENDS
THROUGH THE ENTIRE PERIOD AS WE WILL SEE AN UPPER VORTEX REMAIN IN
CONTROL OF THE WEATHER FOR THE REGION.

KGRR RADAR IS LIKELY SHOWING THE FRONT NEAR THE KFFX AND KMKG AREA
AND THEN EXTENDING TO THE NE AND SE FROM THERE. SHOWER AND ISOLATED
STORM ACTIVITY AHEAD OF THE FRONT HAS DIMINISHED IN COVERAGE SOME
THIS MORNING AS IT HAS ONLY A LITTLE ELEVATED INSTABILITY LEFT FROM
DIURNAL HEATING YESTERDAY. IT HAS ALSO MOVED AWAY FROM THE WARMER
AND MORE MOIST LOW LEVEL AIR MASS FROM OVER THE LAKE AND INTO AN AIR
MASS IN WHICH DEW POINTS WERE IN THE 30S AHEAD OF THE RAIN BAND. WE
EXPECT THE RAIN TO BE PRETTY MUCH SE OF THE CWFA BY 12Z THIS
MORNING.

WE WILL THEN BECOME UNDER THE INFLUENCE OF THE DRY SLOT THIS
AFTERNOON AS THE UPPER JET CORE WILL BE DIRECTLY OVERHEAD. THE
MAJORITY OF THE CWFA SHOULD REMAIN DRY TODAY WITH THE LACK OF
MOISTURE. THE EXCEPTION TO THIS WOULD BE THE FAR NORTH WHERE A SHORT
WAVE WILL BE MOVING ACROSS NRN LOWER. THE FAR NORTH COULD SEE ENOUGH
MOISTURE ON THE SRN PERIPHERY TO ALLOW A FEW LIGHT SHOWERS BE
POSSIBLE. OVER LAKE INSTABILITY WILL ALSO CONTRIBUTE A LITTLE IN THE
WAY OF HEAT AND MOISTURE WITH AN ONSHORE FLOW.

WE SHOULD SEE A BREAK IN THE SHOWER ACTIVITY FOR THE MOST PART
THROUGH TONIGHT AS WE WILL BE IN BETWEEN WAVES. THIS SUBSIDENCE IN
BETWEEN THEM SHOULD KEEP ANY SHOWERS FROM DEVELOPING. WE CONTINUE TO
EXPECT CONDITIONS TO DETERIORATE DURING THE DAY ON FRI. THIS WILL
OCCUR AS THE NEXT IN THE SERIES OF WAVES EXPECTED TO DROP IN FROM
THE NNW WILL APPROACH THE AREA. WE EXPECT TO SEE A FRONT MOVE TOWARD
THE AREA. A WAVE WILL DEVELOP JUST SOUTH OF THE AREA RESULTING FROM
THE BROAD UPPER DIFFLUENCE DEVELOPING AHEAD OF THE WAVE/UPPER LOW
COMPLEX. WE EXPECT MAINLY LIGHT RAIN/SHOWERS FOR MOST OF THE CWFA
FRI AFTERNOON AND INTO FRI EVENING. THE HEAVIER RAIN LOOKS TO AFFECT
THE FAR SRN PORTION OF THE CWFA OR EVEN SOUTH OF THE AREA.

WE WILL SEE ANOTHER BREAK IN THE MORE WIDESPREAD PCPN ON FRI
NIGHT...ALTHOUGH SOME SCATTERED SHOWERS CAN NOT BE RULED OUT AS THE
UPPER JET CORE SHOULD BE SOUTH OF THE AREA AND WE WILL BE UNDER THE
INFLUENCE OF THE CYCLONIC FLOW ALOFT. THE ONSHORE FLOW WILL ALSO
ALLOW THE LAKE TO CONTRIBUTE TO THE SCATTERED SHOWER POSSIBILITIES.
WE WILL SEE THE NEXT WAVE IN THE SERIES TO MOVE IN DURING THE DAY ON
SAT. THIS WAVE LOOKS TO BE A LITTLE FURTHER NORTH...AND COULD GIVE
THE SRN COUNTIES A MORE WIDESPREAD RAIN. THE DETAILS OF THE
PLACEMENT OF THE RAINFALL ON SAT IS SOMEWHAT PROBLEMATIC DUE TO THE
INTERACTION OF MANY DIFFERENT SHORT WAVES INVOLVED.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 334 AM EDT THU SEP 20 2012

UPPER TROUGH REMAINS IN PLACE THROUGH THE PERIOD BUT DEAMPLIFIES
NEXT WEEK. SFC LOW PULLS AWAY BUT SOME LAKE EFFECT SHOWERS PERSIST
THROUGH SUNDAY AS H85 TEMPS ARE BELOW 0C. SFC RIDGING AND WARM AIR
ADVECTION BEGINS SUNDAY NIGHT AND SHOULD PUT AN END TO THE LAKE
EFFECT SHOWERS.

A DRY PERIOD IS EXPECTED NEXT WEEK AS MOISTURE REMAINS LIMITED
DESPITE UPPER TROUGHING. ONLY SHOT AT RAIN WOULD BE WITH A COLD
FRONT COMING THROUGH LATE TUESDAY...BUT KEPT IT DRY FOR NOW AS
GUIDANCE SHOWS A DRY FROPA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 107 AM EDT THU SEP 20 2012

ADDED THUNDER AND MVFR CONDITIONS IN TEMPO GROUPS EARLY IN THE
PERIOD AS SOME HEAVIER SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG
THE COLD FRONT. THE STORMS WILL ONLY LAST AN HOUR OR TWO AND THEN
VFR CONDITIONS WILL RETURN WITH WINDS SLOWLY DIMINISHING OVERNIGHT.

I DO NOT EXPECT EXTENSIVE LOW CLOUDS THURSDAY AS THE COLD AIR
BEHIND THIS FRONT IS NOT ALL THAT COLD AND IF NOTHING ELSE THE AIR
IS TO DRY BETWEEN 3000 FT AND 10000 FT TO GET MORE THAN SCT CU IN
THE AFTERNOON.

&&

.MARINE...
ISSUED AT 334 AM EDT THU SEP 20 2012

WE WILL BE HOLDING ON TO THE GALE WARNING LIKELY UNTIL ABOUT THE
TIME IT IS SET TO EXPIRE AT 5 AM. EARLIER...WAVES REACHED AROUND 12
FEET AT THE BUOY OFFSHORE OF LUDINGTON...AND THE NORTHERN LAKE
MICHIGAN BUOY APPROACHED 15 FEET. ONCE CONDITIONS HAVE DROPPED BELOW
GALE WARNING CRITERIA...WE WILL NEED TO ISSUE A SMALL CRAFT ADVISORY
TO COVER THE SLOWLY IMPROVING CONDITIONS. ESSENTIALLY THE FRONTAL
PASSAGE THIS MORNING IS IMPROVING CONDITIONS AS THE FLOW BECOMES
NW AND THE LOW LEVEL JET AHEAD OF THE FRONT SLIPS EAST.

&&

.HYDROLOGY...
ISSUED AT 334 AM EDT THU SEP 20 2012

NO HYDROLOGY ISSUES ARE EXPECTED THROUGH THE WEEKEND. RIVER AND
STREAM LEVELS RANGE FROM MUCH BELOW AVERAGE TO AROUND AVERAGE. WE
WILL SEE INTERVALS OF RAIN SHOWERS THROUGH THE UPCOMING WEEKEND...
HOWEVER WE ARE NOT EXPECTING A LOT OF RAINFALL EITHER WITH ANY ONE
WAVE...OR CUMULATIVELY THROUGH THE WEEKEND. SOME LOCATIONS MAY SEE
A TOTAL OF AN INCH OVER THE NEXT FEW DAYS. GIVEN THE RELATIVELY
DRY CONDITIONS INITIALLY IN PLACE...THIS SHOULD NOT CREATE ANY
ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Sep 19, 5:35 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT WED SEP 19 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-201015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
535 PM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS AND NUMEROUS SHOWERS ARE EXPECTED THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. BOTH THE SHOWERS AND
THUNDERSTORMS MAY HAVE GUSTY WINDS ASSOCIATED WITH THEM THIS
EVENING. EVEN SO... THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE
THUNDERSTORMS ARE EXPECTED TO CROSS LAKE MICHIGAN DURING THE MID
EVENING HOURS THEN DISSIPATE AS THEY MOVE INLAND FROM LAKE MICHIGAN.
THE GREATEST CHANCE OF HAVING A THUNDERSTORM IN SOUTHWEST LOWER
MICHIGAN TONIGHT WILL BE NORTH OF GRAND RAPIDS AND WEST OF US-131
PRIOR TO MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-201015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
535 PM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SOUTHWEST GALES AND WAVES TO 10 FEET WILL BRING HAZARDOUS
CONDITIONS FOR MARINERS ON LAKE MICHIGAN. EXPECT A LINE OF
THUNDERSTORMS TO CROSS THE LAKE BETWEEN 8 PM AND MIDNIGHT WITH THE
GREATEST CONCENTRATION OF STORMS NORTH OF GRAND HAVEN. STORMS WILL
HAVE GUSTY WINDS..FREQUENT CLOUD TO WATER LIGHTING AND BRIEF HEAVY
RAINFALL SIGNIFICANTLY LOWERING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THURSDAY AND INTO
THURSDAY NIGHT.

OSTUNO WDM

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.